Alert archive / North Dakota / Flash Flood Watches in 2007
Flash Flood Watch 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood watch at May 25, 2007, 9:27 PM CDT for 6 counties in North Dakota. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 9:27 PM CDT (02:27 UTC)
- Expired
- May 26, 2007, 2:50 PM CDT
- In force
- 17 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- None
Counties Benson County, ND, Cavalier County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 139 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KFGF 260227 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 927 PM CDT FRI MAY 25 2007 ...HEAVY RAIN EXPECTED OVERNIGHT INTO SATURDAY MORNING OVER PARTS OF NORTHEAST NORTH DAKOTA... .LOW PRESSURE IN NORTH CENTRAL SOUTH DAKOTA WILL MOVE TO NEAR FARGO SATURDAY MORNING AND THEN INTO NORTH CENTRAL MINNESOTA SATURDAY EVENING. WIDESPREAD RAIN WILL OCCUR NORTH AND WEST OF THE LOW WITH BANDS OF HEAVY RAIN LIKELY FROM DEVILS LAKE TO NEAR GRAFTON AND PEMBINA WHERE RAIN TOTALS OF 2 OR MORE INCHES ARE POSSIBLE. THIS RAIN COMING ON SATURATED SOILS DUE TO RAINS EARLIER IN THE WEEK WILL CAUSE PONDING OF WATER IN LOW AREAS AND FLOODING IN AREAS OF POOR DRAINAGE. NDZ006>008-014>016-054-261700- /O.NEW.KFGF.FF.A.0005.070526T0227Z-070526T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...ADAMS 927 PM CDT FRI MAY 25 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST NORTH DAKOTA... INCLUDING THE FOLLOWING AREAS...BENSON...CAVALIER...EASTERN WALSH COUNTY...PEMBINA...RAMSEY...TOWNER AND WESTERN WALSH COUNTY. * THROUGH SATURDAY MORNING * LOW PRESSURE WILL MOVE FROM NORTH CENTRAL SOUTH DAKOTA TO NEAR FARGO SATURDAY MORNING AND THEN TO NORTH CENTRAL MINNESOTA BY SATURDAY EVENING. WIDESPREAD RAIN WILL OCCUR NORTH AND WEST OF THE LOW TRACK WITH THE HEAVIEST RAINFALL LIKELY TO OCCUR FROM THE DEVILS LAKE AREA TO NEAR GRAFTON AND PEMBINA WHERE RAIN TOTALS THROUGH SATURDAY OF TWO OR MORE INCHES ARE POSSIBLE. * DUE TO SATURATED SOILS IN THE AREA FROM LOCALLY HEAVY RAIN OF EARLIER THIS WEEK...THIS ADDITIONAL RAIN WILL CAUSE PONDING OF WATER ON FIELDS AND LOW LYING AREAS. FLOODING MAY OCCUR IN AREAS OF POOR DRAINAGE. A FLASH FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DTR
3 follow-up statements
000 WGUS63 KFGF 260845 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 345 AM CDT SAT MAY 26 2007 ...HEAVY RAIN POSSIBLE EARLY TODAY OVER PARTS OF NORTHEAST NORTH DAKOTA... .LOW PRESSURE IN NORTH CENTRAL SOUTH DAKOTA WILL MOVE TO NEAR FARGO THIS MORNING AND THEN TOWARD BEMIDJI MINNESOTA BY AFTERNOON. WIDESPREAD RAIN WILL OCCUR NORTH AND WEST OF THE LOW WITH BANDS OF HEAVY RAIN LIKELY FROM DEVILS LAKE TO GRAFTON AND PEMBINA. RAIN TOTALS OF 1 TO 2 INCHES ARE POSSIBLE IN THESE AREAS. SOILS ARE STILL SATURATED ACROSS THE WATCH AREA FROM RAINS LAST NIGHT AND EARLIER IN THE WEEK. NDZ006>008-014>016-054-261645- /O.CON.KFGF.FF.A.0005.000000T0000Z-070526T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...ADAMS 345 AM CDT SAT MAY 26 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...BENSON...CAVALIER...EASTERN WALSH COUNTY...PEMBINA... RAMSEY...TOWNER AND WESTERN WALSH COUNTY. * UNTIL NOON CDT TODAY * ONE TO TWO INCHES OF RAIN ARE POSSIBLE FROM DEVILS LAKE TO GRAFTON AND PEMBINA. * DUE TO SATURATED SOILS IN THE AREA FROM LOCALLY HEAVY RAIN LAST NIGHT AND EARLIER THIS WEEK...PONDING OF WATER ON FIELDS AND LOW LYING AREAS IS POSSIBLE. FLOODING MAY ALSO OCCUR IN AREAS WITH POOR DRAINAGE. A FLASH FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GODON
000 WGUS63 KFGF 261607 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 1107 AM CDT SAT MAY 26 2007 ...HEAVY RAIN POSSIBLE TODAY OVER PARTS OF NORTHEAST NORTH DAKOTA... .LOW PRESSURE CENTERED NEAR FARGO WILL CONTINUE TO MOVE TOWARD BEMIDJI MINNESOTA THIS AFTERNOON. WIDESPREAD RAIN WILL OCCUR NORTH AND WEST OF THE LOW WITH BANDS OF HEAVY RAIN LIKELY FROM DEVILS LAKE TO GRAFTON AND PEMBINA. RAIN TOTALS OF 1 TO 3 INCHES ARE POSSIBLE IN THESE AREAS. SOILS ARE STILL SATURATED ACROSS THE WATCH AREA FROM RAINS LAST NIGHT AND EARLIER IN THE WEEK. NDZ006>008-014>016-054-262100- /O.EXT.KFGF.FF.A.0005.000000T0000Z-070526T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...ADAMS 1107 AM CDT SAT MAY 26 2007 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...BENSON...CAVALIER...EASTERN WALSH COUNTY...PEMBINA... RAMSEY...TOWNER AND WESTERN WALSH COUNTY. * UNTIL 4 PM CDT THIS AFTERNOON * ONE TO THREE INCHES OF RAIN ARE POSSIBLE FROM DEVILS LAKE TO GRAFTON AND PEMBINA. * DUE TO SATURATED SOILS IN THE AREA FROM LOCALLY HEAVY RAIN LAST NIGHT AND EARLIER THIS WEEK...PONDING OF WATER ON FIELDS AND LOW LYING AREAS IS POSSIBLE. FLOODING MAY ALSO OCCUR IN AREAS WITH POOR DRAINAGE. A FLASH FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ NG
000 WGUS63 KFGF 261950 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 250 PM CDT SAT MAY 26 2007 ...THE THREAT FOR FLASH FLOODING HAS ENDED... .THE THREAT FOR FLASH FLOODING HAS ENDED OVER THE AREA...AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED. NDZ006>008-014>016-054-262100- /O.CAN.KFGF.FF.A.0005.000000T0000Z-070526T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...ADAMS 250 PM CDT SAT MAY 26 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST NORTH DAKOTA HAS BEEN CANCELLED. LIGHT RAIN WILL PERSIST THROUGH THE AFTERNOON OVER PORTIONS OF NORTHEAST NORTH DAKOTA...BUT THE THREAT FOR HEAVY RAIN HAS ENDED. THEREFORE...THE FLASH FLOOD THREAT IS OVER...AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ DK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood watch went out at May 25, 3:12 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, May 25, 3:12 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GRAND FORKS ND 312 PM CDT FRI MAY 25 2007 CORRECTED FOR TYPOS .SHORT TERM (TONIGHT THROUGH MONDAY)... THE MAIN FORECAST CHALLENGE FOR TONIGHT THROUGH SATURDAY NIGHT WILL BE PRECIPITATION TOTALS ASSOCIATED WITH A LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER THE BLACK HILLS AREA. GENERALLY WENT WITH GFS GUIDANCE ON TIMING...BRINGING THE LOW THROUGH SOUTHEASTERN NORTH DAKOTA BETWEEN MIDNIGHT AND SUNRISE TOMORROW MORNING...THEN TRACKING THROUGH NORTHERN MINNESOTA. FIRST AREA OF CONSIDERATION IS PRECIPITATION TYPE IN THE FAR NORTHWEST...WHERE THERE IS AN OUTSIDE POSSIBILITY OF A RAIN/SNOW MIX. GFS GENERALLY THE COOLEST SOUNDINGS...WITH A WELL SATURATED LAYER BELOW THE FREEZING POINT...THE NAM NEARLY ISOTHERMAL AT THE FREEZING POINT UP TO H850...AND THE NGM A FEW DEGREES WARMER THAN THE NAM. SFC TEMPS LOOK TO BE 1 TO 2 C ABOVE ZERO...SO EVEN IF FLAKES ARE OBSERVED...THERE WOULD BE NO ACCUMULATION. OVERALL I AM LEANING TOWARDS THE WARMER SOLUTION AND WILL NOT INTRODUCE SNOW INTO THE GRIDS/ZONES...BUT THOUGHT IT WAS WORTH MENTIONING HERE. NEXT FORECAST CHALLENGE IS THE TOTAL PRECIPITATION ACCUMULATION WITH THIS SYSTEM. OVERALL WENT WITH ABOUT 50 TO 70 PERCENT OF HPC GUIDANCE QPFS...GIVEN A TOTAL RAINFALL ON THE ORDER OF AN INCH AND ONE HALF ACROSS THE FAR NORTH BY MIDNIGHT TOMORROW. APPROACH SEEMED TO MESH WELL WITH SURROUNDING WFOS. MAIN FEATURE WILL BE THE BAND OF HEAVIER SHOWERS ASSOCIATED WITH THE BEST FORCING AND DEF ZONE NW OF THE LOW...IN THE NW REGION OF OUR WFO...OR NORTHEASTERN NORTH DAKOTA...THEN EXTENDING JUST SOUTH OF THE CANADIAN BORDER IN NORTHWEST MINNESOTA. LOW WILL PULL OUT OF NORTHWEST MINNESOTA BY EARLY MORNING SUNDAY. HIGH PRESSURE WILL THEN MOVE INTO THE REGION FOR SUNDAY BEFORE THE NEXT SYSTEM MOVE IN FROM THE WEST MONDAY INTO TUESDAY. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... LONG RANGE MODELS REMAIN IN FAIR AGREEMENT ON 500MB PATTERN FOR EXTENDED FORECAST. THE LOCATION OF 500MB TROF/LOW WILL MAKE SOME DIFFERENCE ON PCPN TIMING. OVERALL... TREND IS CONSISTENT WITH ACTIVE WEATHER EXPECTED TO CONTINUE AS SURFACE LOW MOVES THROUGH REGION ON TUE AND WED. THEREFORE...KEPT POPS GOING FOR FORECAST. AS FAR AS TEMPERATURES...EXPECT NEAR NORMAL TO CONTINUE. && .AVIATION... CURRENT VFR CIGS TREND EXPECTED TO CONTINUE THROUGH MUCH OF THE EVENING WITH ISOLATED TSRA EMBEDDED IN AREA OF RA. AS SURFACE LOW TRACKS INTO E ND AFTER 06Z TONIGHT...LOOKING FOR CIGS TO CONTINUE TO FALL INTO MVFR CATEGORY WITH POTENTIAL FOR VSBY REDUCTION AS WELL AFTER 09Z DUE TO RAIN AND FOG. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SPEICHER/NG
Hazardous weather outlook, May 25, 6:33 AM CDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 633 AM CDT FRI MAY 25 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 633 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SHOWERS WILL SLOWLY SPREAD INTO EASTERN NORTH DAKOTA BY LATE MORNING...BRINGING SOME VERY LIGHT PRECIPITATION AMOUNTS WITH THEM. THESE SHOWERS ARE NOT LIKELY TO MAKE IT INTO THE NORTHWEST QUARTER OF MINNESOTA UNTIL MID TO LATE AFTERNOON. BETTER CHANCES FOR RAIN AND SOME EMBEDDED THUNDERSTORMS WILL BE TONIGHT...AS AN AREA OF SURFACE LOW PRESSURE MOVES INTO SOUTHEAST NORTH DAKOTA. HIGHER PRECIPITATION TOTALS ARE EXPECTED ACROSS THE DEVILS LAKE REGION... WHERE AN ADDITIONAL INCH OR MORE OF PRECIPITATION IS POSSIBLE. ANY THUNDERSTORMS THAT DO FORM TONIGHT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SURFACE LOW IS EXPECTED TO MOVE INTO NORTHWEST MINNESOTA ON SATURDAY...SHIFTING THE AXIS OF HEAVIER PRECIPITATION TO THE NORTHWEST CORNER OF MINNESOTA. RAINFALL AMOUNTS OF AN INCH OR LESS ARE POSSIBLE ACROSS NORTHWEST MINNESOTA ON SATURDAY. AGAIN... THE PRECIPITATION SHOULD BE PRIMARILY SHOWERS...WITH A FEW RUMBLES OF THUNDER POSSIBLE. THE NEXT CHANCE OF THUNDERSTORMS BEGINS ON MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GODON
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:09 PM CDT | Wind Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 7 hr |
| May 26, 3:20 PM CDT | Frost Advisory | FGF | Barnes, Benson, Cavalier, Eddy, Griggs, Nelson and 3 more | 15 hr |
Nearby
Flash Flood Watches in North Dakota, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.